Cookies?
Library Header Image
LSE Research Online LSE Library Services

Estimation of linear regression models from bid-ask data by a spread-tolerant estimator

Linton, Oliver (2001) Estimation of linear regression models from bid-ask data by a spread-tolerant estimator. Annals of Economics and Finance, 2 (1). pp. 237-248. ISSN 1529-7373

Full text not available from this repository.

Abstract

We investigate a class of estimators for linear regression models where the dependent variable is subject to bid-ask censoring. Our estimation method is based on a definition of error that is zero when the predictor lies between the actual bid price and ask price, and linear outside this range. Our estimator minimizes a sum of such squared errors; it is nonlinear, and indeed the criterion function itself is non-smooth. We establish its asymptotic properties using the approach of Pakes and Pollard (1989). We compare the estimator with midpoint OLS.

Item Type: Article
Official URL: http://www.aeconf.net/
Additional Information: © 2001 Peking University Press
Subjects: H Social Sciences > HB Economic Theory
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C13 - Estimation
C - Mathematical and Quantitative Methods > C2 - Econometric Methods: Single Equation Models; Single Variables > C24 - Truncated and Censored Models
Sets: Departments > Economics
Collections > Economists Online
Date Deposited: 27 Apr 2007
Last Modified: 01 May 2012 15:13
URI: http://eprints.lse.ac.uk/id/eprint/1111

Actions (login required)

View Item View Item